MAUDE Adverse Event Report: PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION

PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION
Model Number PV2014L16-A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It has been reported that during normal use, the catheter connector (luer lock) needs to be twisted due to disinfection and the catheter connection is broken.The issue has occurred during use on a patient.No harm or clinical consequences occurred.There was a blood leakage of 3ml, when the product split.Manufacturer reference #: (b)(4).
 
Additional Manufacturer Narrative
Further information about the event has been requested.Investigation is ongoing.A supplemental emdr will be sent when the investigation is completed.Device discarded by the hospital.
 
Event or Problem Description
Manufacturer reference: #(b)(4).
 
Additional Manufacturer Narrative
It has been reported that in normal use, the luer lock connection needs to be twisted and the luer lock connection is broken.The issue occurred after 20 minutes of use.No harm or clinical consequences occurred.Information has been received that about 3ml of blood leaked when the product split.A retain sample of the same batch retained by the manufacturer has been inspected.The luer connector has been inspected visually before and after a simulation check (10x screwing and unscrewing of the luer connection).No cracks nor leakage have been detected at any point during the inspection.The described issue could not be reproduced.A dhr review did not reveal any non-conformity or deviation relevant to the reported issue.A systematic design or production related root cause is considered as unlikely due to the absence of a trend: no further leakage case referring to the catheter luer lock connection has been reported within the last 12 months.The device has been discarded by the user.Therefore it is not possible to determine if the used catheter had any malfunction or any deviation from the specification that could have contributed to the incident.Overall, provided information and complaint investigation did not indicate a production error.Based on the complaint investigation the most probable root cause is seen in an handling error by the user when unscrewing the luer lock connection.However, as no product inspection could be performed, it is not possible to further investigate potential user errors.The ifu states: "warning: the use of any tools or excessive force may damage the connection component and lead to leakiness.The luer-lock connection is to be tightened manually." and "warning: usage of organic solvents for cleaning and disinfection may damage the catheter and lead to leakiness." the customer stated that no tool has been used and the device has not been disinfected, before the issue occurred.Overall, it cannot be excluded that an excessive force has been used to unscrew the connection.Upon the event occurrence the device was involved and used on a patient for advanced hemodynamic monitoring.The issue is monitored on a regularly basis in order to detect early trends.As there is no trend for this kind of issue no additional actions will be taken.With the information stated above the complaint will be closed.H3 other text : device discarded by the hospital.

Brand Name
PICCO CATHETER
Common Device Name
PROBE, THERMODILUTION
Manufacturer (Section D)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM  85622
Manufacturer (Section G)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
Manufacturer Contact
christina carlsohn
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
0894599140
MDR Report Key15672187
Report Number3003263092-2022-00010
Device Sequence Number6443851
Product Code KRB
UDI-Device Identifier04250094500962
UDI-Public(01)04250094500962
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171620
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberPV2014L16-A
Device Catalogue Number6885046
Device Lot Number679298
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexMale
Patient Weight60 KG